MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Catalog Number 1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for investigation.Therefore, the exact root cause of the reported issue could not be determined.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.Due to the increased rate of occurrence of this issue capa 2024-007 has been opened to further investigate the issue.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Note: this is report 2 of 2 related to the second catheter used in the event.
 
Event or Problem Description
It was reported that the tuftex otw balloon ruptured during a procedure.No injury was reported to the patient.Note: this is report 2 of 2 related to the second catheter used in the event.
 
Additional Manufacturer Narrative
The device was received for investigation.The reported problem was confirmed.The balloon was observed to be ruptured.While the reported event was confirmed, the exact root cause of the reported issue could not be determined.The ifu provides the following warning related to the complications possible when using these devices: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Excessive handling during insertion, or plaques and other deposits within the vessel may damage the balloon and can increase the possibility of balloon rupture.The possibility of balloon rupture must be taken into account when considering the risks involved in the catheterization procedure.Due to the increased rate of occurrence of this issue capa 2024-007 has been opened to further investigate the issue.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Note: this is report 2 of 2 related to the second catheter used in the event.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key21512345
Report Number1220948-2025-00043
Device Sequence Number12767758
Product Code DXE
UDI-Device Identifier00840663100743
UDI-Public(01)00840663100743(11)240404(17)300328(10)XOT00001717(91)1651-84
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1651-84
Device Lot NumberXOT00001717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown